Hail, Garfield
- When
- May 9, 4:15 PM CST
- Where
- Garfield County, Enid
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.400, -97.880
The hail was reported on the west side of Enid.
Thunderstorms developed in the afternoon over parts of central and northern Oklahoma, with the strongest storms briefly producing some quarter sized hail. No damage was reported with the hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Thunderstorms developed in the afternoon over parts of central and northern Oklahoma, with the strongest storms briefly producing some quarter sized hail. No damage was reported with the hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 9, 12:25 PM CST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 125 PM CDT SUN MAY 9 2010 .DISCUSSION... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO PERSIST THIS EVENING AND MOVE INTO THE SOUTHERN PART OF OKLAHOMA FROM THE SOUTH. AS THE MOISTURE ABOVE THE SURFACE LAYER CONTINUES TO INCREASE ON A INCREASING WINDS TONIGHT, SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND EXPAND NORTH TOWARD THE KANSAS BORDER. LOW CLOUDS WILL MAINTAIN THEMSELVES THROUGH MONDAY MORNING. BY MONDAY AFTERNOON CLOUDS ARE EXPECTED TO DECREASE AND THE LOWER LAYERS TO DESTABILIZE. STRONG SHEAR AND INSTABILITY WILL SET THE STAGE FOR SEVERE THUNDERSTORMS IN THE AFTERNOON AND EVENING. SEE THE HAZARDOUS WEATHER OUTLOOK FOR MORE EXPLANATION. ALL WEEK OKLAHOMA IS EXPECTED TO REMAIN IN SOME MAGNITUDE OF SOUTHWEST FLOW ALOFT WHICH WILL NOT ALLOW THE FRONT FROM TOMORROW TO COMPLETELY EXIT THE STATE. WEDNESDAY WILL LIKELY SEE MORE THUNDERSTORMS AS ANOTHER UPPER SYSTEM APPROACHES AND THE BOUNDARY LIES IN THE STATE. POPS PERSIST INTO THE WEEKEND WITH THE SURFACE BOUNDARY AND THE PROBABILITY OF OCCASIONAL UPPER WAVES PASSING THOUGHT THE SOUTHWEST FLOW. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 56 84 59 86 / 50 30 20 10 HOBART OK 57 89 51 92 / 40 20 10 10 WICHITA FALLS TX 62 93 64 94 / 30 20 10 10 GAGE OK 58 80 43 83 / 30 20 10 20 PONCA CITY OK 56 81 55 82 / 60 40 20 10 DURANT OK 59 80 68 85 / 60 20 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 03/09
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1142 AM CDT SUN MAY 9 2010
OKZ004>048-050>052-TXZ083>090-101000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1142 AM CDT SUN MAY 9 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW STRONG THUNDERSTORMS ARE POSSIBLE TONIGHT.
DISCUSSION...
STRENGTHENING SOUTHERLY LOW LEVEL WINDS WILL TRANSPORT RICH GULF
MOISTURE NORTHWARD ACROSS THE SOUTHERN PLAINS THROUGH TONIGHT. AS
THIS OCCURS THE PROBABILITY FOR SHOWERS AND THUNDERSTORMS WILL
INCREASE. THROUGH THE DAYTIME HOURS INSTABILITY WILL REMAIN LIMITED
AND SEVERE WEATHER IS NOT ANTICIPATED... ALTHOUGH SMALL HAIL AND
CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH SOME STORMS.
A LOW LEVEL JET WILL DEVELOP TONIGHT... WHICH WILL AID IN DEVELOPING
A WARM... BUT MOIST ELEVATED LAYER ABOVE THE COOL STABLE AIRMASS AT
THE SURFACE. THIS WILL RESULT IN INCREASING INSTABILITY ABOVE THE
SURFACE AND IN THE DEVELOPMENT OF ELEVATED THUNDERSTORMS ACROSS
OKLAHOMA AND NORTH TEXAS OVERNIGHT. A FEW OF THESE STORMS WILL BE
CAPABLE OF PRODUCING MARGINALLY SEVERE HAIL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY MAY 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
A SMALL... BUT WELL DEFINED UPPER LEVEL DISTURBANCE WILL EJECT FROM
THE SOUTHERN ROCKIES ON MONDAY...PRODUCING A DEEP SURFACE LOW THAT
WILL LIKELY TRACK ACROSS KANSAS. THE LOW WILL DRAG A DRYLINE
INTO OKLAHOMA AND WESTERN NORTH TEXAS...MOST LIKELY BY EARLY
AFTERNOON. BY THAT TIME...RICH GULF MOISTURE WILL BE TRANSPORTED
INTO THE REGION AHEAD OF THE DRYLINE. ALTHOUGH A STRONG CAP WILL BE
IN PLACE...LIFTING ALONG THE DRYLINE SHOULD BE SUFFICIENT TO PRODUCE
THUNDERSTORMS MONDAY AFTERNOON AND EVENING. INSTABILITY AND WIND
SHEAR ARE FORECAST TO BE MORE THAN ADEQUATE FOR SUPERCELL
STORMS...CAPABLE OF PRODUCING VERY LARGE HAIL... DAMAGING WIND GUSTS
AND TORNADOES. CURRENTLY...THE GREATEST COVERAGE OF STORMS
IS FORECAST IN NORTHERN OKLAHOMA...BUT ISOLATED CELLS...EQUALLY
SEVERE...COULD FORM DOWN THE DRYLINE INTO WESTERN AND CENTRAL
OKLAHOMA...AND WESTERN NORTH TEXAS.
SEVERE THUNDERSTORMS ON MONDAY AFTERNOON AND EVENING...MAY MOVE AT
SPEEDS GREATER THAN 45 MPH...LEAVING LITTLE TIME FOR PEOPLE TO REACT
TO WARNINGS. YOU ARE ENCOURAGED TO THINK AHEAD TO WHERE YOU WILL BE
ON MONDAY...HOW YOU WILL RECEIVE WEATHER WARNINGS...AND WHERE YOU
WILL SHELTER IF A STORM APPROACHES YOUR LOCATION.
THE WEATHER SYSTEM ARRIVING MONDAY WILL LEAVE A FRONTAL BOUNDARY
STALLED SOMEWHERE ACROSS THE SOUTHERN PLAINS. FROM MID TO LATE
WEEK...ADDITIONAL UPPER LEVEL DISTURBANCES WILL INTERACT WITH THE
FRONT...MAINTAINING A CHANCE OF SEVERE STORMS...AND AN INCREASING
CHANCE OF HEAVY RAINFALL.
OTHER HAZARDOUS WEATHER...
VERY STRONG WINDS...WITH POTENTIALLY DAMAGING GUSTS...MAY OCCUR WEST
OF THE DRYLINE ON MONDAY AFTERNOON.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
MONDAY.
30/03SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 216 PM CDT SUN MAY 9 2010 OKZ033-034-036-091945- JACKSON OK-GREER OK-HARMON OK- 216 PM CDT SUN MAY 9 2010 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER...HARMON AND JACKSON COUNTIES. AT 216 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER GOULD...MOVING NORTHEAST AT 50 MPH. HAIL UP TO ONE INCH DIAMETER AND WIND GUSTS TO 50 MPH ARE POSSIBLE. LAT...LON 3500 9937 3475 9932 3457 9977 3473 9989
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 237 PM CDT SUN MAY 9 2010 TXZ083-092000- HARDEMAN TX- 237 PM CDT SUN MAY 9 2010 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN COUNTY. AT 237 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF GOODLETT...MOVING EAST AT 50 MPH. SMALL HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. LAT...LON 3439 9970 3429 9952 3422 9989 3439 9996
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 300 PM CDT SUN MAY 9 2010 OKZ022-034-035-092030- WASHITA OK-KIOWA OK-GREER OK- 300 PM CDT SUN MAY 9 2010 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER...KIOWA AND WASHITA COUNTIES. AT 300 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF GRANITE...MOVING NORTHEAST AT 55 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF DIMES... FREQUENT CLOUD TO GROUND LIGHTNING... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3543 9886 3505 9862 3483 9933 3500 9949 TAYLOR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
328 PM CDT SUN MAY 9 2010
OKZ022-023-092100-
CADDO OK-WASHITA OK-
328 PM CDT SUN MAY 9 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO AND WASHITA COUNTIES.
AT 328 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF CORDELL...MOVING NORTHEAST AT 55 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
FREQUENT CLOUD TO GROUND LIGHTNING...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3556 9843 3555 9839 3544 9830 3540 9831
3511 9894 3512 9898 3529 9909SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
354 PM CDT SUN MAY 9 2010
OKZ017-023-024-092115-
BLAINE OK-CANADIAN OK-CADDO OK-
354 PM CDT SUN MAY 9 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...CADDO AND CANADIAN
COUNTIES.
AT 353 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
HYDRO...MOVING NORTHEAST AT 55 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF DIMES...
FREQUENT CLOUD TO GROUND LIGHTNING...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME. THIS STORM WILL BE CROSSING INTERSTATE-40 BETWEEN HYDRO
AND HINTON AND WILL CREATE VERY LOW VISIBILITIES IN HEAVY RAIN FOR A
SHORT TIME.
LAT...LON 3577 9831 3558 9816 3537 9854 3546 9862
3556 9862SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
446 PM CDT SUN MAY 9 2010
TXZ089-090-092215-
CLAY TX-ARCHER TX-
446 PM CDT SUN MAY 9 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND CLAY COUNTIES.
AT 446 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF OLNEY...MOVING EAST-NORTHEAST AT 45 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF DIMES...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
LAT...LON 3340 9873 3340 9890 3347 9892 3358 9838
3347 9836 3346 9841 3340 9841 3339 9842
3339 9872The Vance AFB radar (KVNX), 44 km away, was scanning. The volume nearest the first event began at 22:17 UTC.
3 hail. Local standard time, as filed.
The hail was reported on the west side of Enid.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 231546, 231547, 231548.